Hail, Tom Green
- When
- April 30, 1:48 PM CST to 1:50 PM CST
- Where
- Tom Green County, 1.37 mi ENE of (Sjt)mathis Fld San
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 31.378, -100.479
A weak upper level disturbance combined with daytime heating produced widely scattered showers and thunderstorms across West Central Texas. The thunderstorms in the evening hours took on supercell characteristics, and one storm over Runnels County produced a weak tornado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A weak upper level disturbance combined with daytime heating produced widely scattered showers and thunderstorms across West Central Texas. The thunderstorms in the evening hours took on supercell characteristics, and one storm over Runnels County produced a weak tornado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 30, 11:52 AM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1252 PM CDT MON APR 30 2007 .AVIATION...JUST PRETTY MUCH AN UPDATE TO THE PREVIOUS PACKAGE. DID NOT MENTION THUNDERSTORMS AT KSJT...BUT CAN NOT RULE THEM OUT AT THIS TIME...BUT CHANCES ARE LESS THAN 50 PERCENT OF HITING THE TERMINAL. OTHERWISE TAFS ARE THE SAME WITH MENTION OF STORMS...MAINLY AFTER 22 TO 23 Z. && .PREV DISCUSSION... /ISSUED 1112 AM CDT MON APR 30 2007/ UPDATE...FLASH FLOOD WATCH WAS CANCELLED A LITTLE EARLY AS WIDESPREAD THUNDERSTORMS HAVE EXITED OFF TO THE SOUTHEAST. ADDITIONAL THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON WITH SOME PARTIAL CLEARING...ATMOSPHERE SHOULD DESTABILIZE ONCE AGAIN THIS AFTERNOON...IN ADDITION ANOTHER LOBE OF VORTICITY IS FORECAST TO ROTATE AROUND THE MAIN UPPER LOW THIS AFTERNOON AND EVENING AND WE ARE CONTEMPLATING ANOTHER FFA FOR THE NORTHERN COUNTIES THIS AFTERNOON AND EVENING...BUT THUNDERSTORMS MAY BE MORE SCATTERED AND THUS LIMIT THE FLOODING POTENTIAL. LOOKING OUTSIDE WE HAVE SOME MODERATE CU BEGINNING TO DEVELOP TO THE WEST AND WE SHOULD BEGIN TO SEE NEW THUNDERSTORMS DEVELOP SHORTLY. CAPES FORECAST TO GET BACK INTO THE 1500 TO 2000 J/KG THIS AFTERNOON AND SOME MODERATE SHEAR WILL LIKELY SEE ISOLATED SEVERE THUNDERSTORMS DEVELOP AGAIN THIS AFTERNOON. BRAZZELL PREV DISCUSSION... /ISSUED 717 AM CDT MON APR 30 2007/ UPDATE... OPTED TO EXTEND THE FLASH FLOOD WATCH FOR THE REMAINDER OF THE MORNING ACROSS THE NORTHWEST HILL COUNTRY AND THE NORTHERN EDWARDS PLATEAU. ALTHOUGH THE MAIN CONVECTIVE COMPLEX CONTINUES TO WEAKEN AND SHIFT EAST...NEW DEVELOPMENT CONTINUES TO TAKE PLACE TO THE WEST. HEAVY RAINFALL LOOKS MORE SPOTTY...BUT GIVEN THE RAINFALL FROM EARLIER TONIGHT...EXTENDING THE WATCH LOOKS PRUDENT. PREV DISCUSSION... /ISSUED 631 AM CDT MON APR 30 2007/ AVIATION... COMPLEX OF SHOWERS AND STORMS CONTINUES TO PUSH EAST EARLY THIS MORNING...WITH NEW STORMS DEVELOPING TO THE SOUTHWEST ACROSS PORTIONS OF THE NORTHERN EDWARDS PLATEAU. FOR THE TAF SITE SEEING THE PRECIP SHIELD TO START THE MORNING OFF...KABI...KJCT...KBBD... CEILINGS FOR THE MOST PART WILL BE IN THE VFR RANGE...BUT DID INCLUDE A TEMPO DURATION THROUGH THE NEXT FEW HOURS FOR AN MVFR CEILING AND VISIBILITY. ONCE THE MAIN BAND GOES BY...THINGS DRY OUT A LITTLE. SCATTERED SHOWERS AND STORMS WILL LIKELY DEVELOP OFF AND ON JUST ABOUT ANYWHERE ACROSS THE AREA THE REMAINDER OF TODAY AND INTO THE EVENING. BEST WAY TO HANDLE THIS ACTIVITY SEEMS TO BE WITH WIDESPREAD VCTS MENTION IN THE TERMINALS...BUT WILL CONTINUE TO WATCH RADAR TRENDS AND AMENDMENTS ARE LIKELY. PREV DISCUSSION... /ISSUED 327 AM CDT MON APR 30 2007/ SHORT TERM... FIRST OF ALL...THE TORNADO WATCH. AFTER DISCUSSION WITH SPC...THE TORNADO WATCH THAT HAD BEEN IN EFFECT UNTIL 3 AM WAS ALLOWED TO EXPIRE...AND THE NEW SEVERE THUNDERSTORM WATCH WAS KEPT JUST TO THE SOUTHEAST. ALREADY EXTENDED THE FLASH FLOOD WATCH FOR THE EASTERN COUNTIES THROUGH 7 AM. GIVEN THE STEADY EASTWARD PROGRESS OF THE CONVECTIVE SYSTEM...HEAVIEST RAIN MAY BE EXITING MY COUNTIES RIGHT AT 12Z. WITH THE ATMOSPHERE BEHIND THE COMPLEX AT LEAST SOMEWHAT WORKED OVER...SHOULD SEE A BREAK IN MUCH OF THE SHOWERS AND THUNDERSTORMS FOR AWHILE TODAY. MAY SEE SOME RECOVERY THIS AFTERNOON...BUT WILL STILL UNDERCUT GUIDANCE POPS FOR THE CENTRAL AND WESTERN SECTIONS OF WEST CENTRAL TEXAS TODAY. STILL EXPECT SCATTERED CONVECTION TO DEVELOP ACROSS PORTIONS OF WEST CENTRAL TEXAS...AT LEAST UNTIL THE UPPER LOW CAN EXIT ON TUESDAY NIGHT. LONG TERM... NOT MUCH CHANCE TO LOOK AT ANYTHING OTHER THAN THIS FIRST SYSTEM. NEXT UPPER LOW STILL LOOKS ON PACE TO MOVE INTO THE AREA FOR WEDNESDAY NIGHT AND THURSDAY. WILL UNDERCUT GFS GUIDANCE TEMPS SOME LATE IN THE WEEK. ENSEMBLE NUMBERS ARE GENERALLY A FEW DEGREES COOLER...AND WILL HAVE TO DRY OUT THE WET GROUND FIRST. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 75 63 78 61 / 60 40 40 20 SAN ANGELO 81 64 83 62 / 50 30 20 10 JUNCTION 79 66 82 62 / 60 40 30 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 27/27/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 533 AM CDT MON APR 30 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 533 AM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A LARGE COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY EAST AND SOUTHEAST ACROSS WEST CENTRAL TEXAS. THESE STORM MAY CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL...AND THERE REMAINS A POTENTIAL OF FLASH FLOODING INTO THE MORNING HOURS. IN ADDITION...SCATTERED THUNDERSTORMS MAY REDEVELOP DURING THE AFTERNOON...PERHAPS REACHING SEVERE LEVELS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH WEST CENTRAL TEXAS FOR WEDNESDAY OR THURSDAY...PRODUCING ANOTHER ROUND OF SHOWERS OR THUNDERSTORMS. GIVEN THE SATURATED SOILS...AND THE POSSIBILITY OF MORE HEAVY RAINFALL...FLASH FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... 07
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 932 AM CDT MON APR 30 2007 TXZ078-301500- SUTTON TX- 932 AM CDT MON APR 30 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 AM CDT FOR SUTTON COUNTY... AT 929 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHWEST OF SONORA...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SONORA BY 940 AM CDT THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864 BY 1000 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
1034 AM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL STERLING CITY 31.84N 100.99W
04/29/2007 E0.88 INCH STERLING TX PUBLIC
0405 PM HAIL 3 S BRONTE 31.84N 100.29W
04/29/2007 E0.88 INCH COKE TX TRAINED SPOTTER
0423 PM HAIL BRONTE 31.89N 100.29W
04/29/2007 E1.00 INCH COKE TX TRAINED SPOTTER
0437 PM FUNNEL CLOUD 6 SW WILMETH 31.92N 100.19W
04/29/2007 RUNNELS TX TRAINED SPOTTER
0601 PM HAIL LUEDERS 32.80N 99.62W
04/29/2007 E0.88 INCH JONES TX FIRE DEPT/RESCUE
0649 PM HAIL 7 S THROCKMORTON 33.08N 99.18W
04/29/2007 E0.88 INCH THROCKMORTON TX TRAINED SPOTTER
0649 PM TSTM WND GST 7 S THROCKMORTON 33.08N 99.18W
04/29/2007 E60.00 MPH THROCKMORTON TX TRAINED SPOTTER
0920 PM HAIL 5 S ABILENE 32.38N 99.73W
04/29/2007 E1.75 INCH TAYLOR TX LAW ENFORCEMENT
0926 PM HAIL 9 SW CLYDE 32.31N 99.61W
04/29/2007 E1.00 INCH CALLAHAN TX LAW ENFORCEMENT
1025 PM TSTM WND GST 5 SSW SAN ANGELO 31.38N 100.50W
04/29/2007 M60.00 MPH TOM GREEN TX ASOS
1035 PM FLASH FLOOD ABILENE 32.45N 99.73W
04/29/2007 TAYLOR TX LAW ENFORCEMENT
STREETS FLOODED
1118 PM TSTM WND GST BALLINGER 31.74N 99.96W
04/29/2007 E60.00 MPH RUNNELS TX AMATEUR RADIO
1145 PM FLASH FLOOD 6 NW ANSON 32.82N 99.97W
04/29/2007 JONES TX LAW ENFORCEMENT
WATER OVER ROADWAY AT U.S. 83 AND COUNTY ROAD 159.
1145 PM FLASH FLOOD 3 W STAMFORD 32.94N 99.86W
04/29/2007 JONES TX LAW ENFORCEMENT
WATER OVER ROADWAY ON FARM ROAD 2834.
1245 AM FLASH FLOOD AVOCA 32.87N 99.72W
04/30/2007 JONES TX PUBLIC
1 FOOT OF WATER OVER ROAD NORTH OF AVOCA
&&
JBRAZZELThe San Angelo radar (KSJT), 1 km away, was scanning. The volume nearest the first event began at 19:49 UTC.
4 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.
Golfball size hail was reported in Miles.
Thunderstorm winds knocked over a tree onto a Veterinary clinic. Other damage was noted near Elm Lake as well.
Golfball size hail and 75 mph winds were reported in Ballinger as a supercell moved across the city.
Trained spotter reported 75 mph winds and golfball size hail.
Measured with a home anemometer.
This tornado started near highway 67 southwest of Ballinger and moved to the east southeast. The tornado lifted just to the southe of Bruce Field airport. Damage was limited to mainly tin roofs and trees. However a tractor trailer was overturned and two hangers at the airport were damaged as well. The tornado also killed some livestock as well.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26095, 26104, 26105, 26106, 26107, 26109, 26110, 26123.